Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 16, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 27, 2008, 4:38 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Mar 27, 2008, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2008, 4:38 AM CDT (09:38 UTC)
- In effect from
- Mar 27, 2008, 10:00 AM CDT
- Expired
- Mar 27, 2008, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 270938 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 438 AM CDT THU MAR 27 2008 ...WINDY CONDITIONS TO CONTINUE TODAY FOR COASTAL AREAS... .A TIGHT PRESSURE GRADIENT WILL RESULT IN WINDY CONDITIONS ALONG THE COAST TODAY. TXZ251-254>257-272200- /O.NEW.KBRO.WI.Y.0016.080327T1500Z-080327T2200Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 438 AM CDT THU MAR 27 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY FOR KENEDY...WILLACY AND CAMERON COUNTIES...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. THE INTERACTION BETWEEN HIGH PRESSURE OVER THE GULF AND LOW PRESSURE TO THE NORTH WILL RESULT IN A TIGHT PRESSURE GRADIENT AND STRONG WINDS ALONG THE COAST TODAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 27, 3:00 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 27, 3:00 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 AM CDT THU MAR 27 2008
.DISCUSSION...
TEMPERATURES WILL RUN ABOUT 5 DEGREES ABOVE NORMAL FOR THE NEXT 7
DAYS AS MINIMAL CHANGES OCCUR IN THE OVERALL PATTERN. ZONAL FLOW
ALOFT WILL CONTINUE THROUGH EARLY NEXT WEEK...DOING A SUFFICIENT
JOB OF DEFLECTING ALL SFC RIDGES TO THE EAST AND HALTING THE
PROGRESSION OF ANY COLD FRONTS BEFORE THEY REACH DEEP SOUTH TEXAS.
CONDITIONS MAY CHANGE SOME STARTING WEDNESDAY...WHEN A CUTOFF LOW
OFF THE BAJA CALIFORNIA COAST RACES ACROSS NORTHERN MEXICO. AS IT
CROSSES...IT WILL GENERATE A LEE TROUGH...DRAGGING A COLD FRONT
THROUGH TEXAS. AS THIS IS STILL A WEEK OUT...CONFIDENCE IS STILL
LOW ON IF THIS FRONT WILL REACH FAR ENOUGH SOUTH TO BRING RAIN TO
THE REGION. OTHERWISE NIL POPS AND WARM WEATHER FOR THE REGION
&&
.AVIATION...
A WINDY DAY IS ON TAP FOR THE DEEP SOUTH TEXAS COASTAL
AREAS...INCLUDING THE REGIONAL AIRPORTS...WITH ONLY SLIGHTLY LESS
WIND FOR MFE IN HIDALGO COUNTY. VFR SKIES WILL ALSO PREVAIL. THE
INTERACTION OF HIGH PRESSURE IN THE GULF AND LOW PRESSURE IN THE
PLAINS IS KEEPING THE LOCAL PRESSURE GRADIENT TIGHT AND IS CAUSING
THE INCREASED WINDS. A LLJ OF 45 TO 50 KNOTS IS IN PLACE A FEW
THOUSAND FEET THICK ABOVE THE DECK...SO STRONG AND GUSTY SOUTHEAST
TO SOUTH WINDS ARE EXPECTED TODAY. A LIGHT TO MODERATE CHOP IS
LIKELY DURING TAKEOFF AND LANDING.
&&
.MARINE...
BUOY 42020 REPORTS MODERATE SOUTH SOUTHEAST WINDS AND SEAS AROUND
6 FEET WITH A PERIOD OF 6 SECONDS EARLY THIS MORNING. THE WINDS
AND SEAS HAVE DIMINISHED TEMPORARILY...BUT I EXPECT THEM TO
INCREASE AGAIN TODAY AS THE GRADIENT BETWEEN PLAINS LOW PRESSURE
AND GULF HIGH PRESSURE REMAINS TIGHT. THIS SITUATION WILL PERSIST
THROUGH FRIDAY WHEN HIGH PRESSURE MOVING SOUTH OUT OF THE MIDWEST
FILLS LOW PRESSURE OVER NORTH TEXAS. MODERATE SOUTHEAST WINDS WILL
PREVAIL THROUGH THE WEEKEND...INCREASING TO FRESH ON SUNDAY AS LOW
PRESSURE DEVELOPS OVER NORTH TEXAS AGAIN AND HIGH PRESSURE REMAINS
LODGED OVER THE NORTH GULF. STRONGER WINDS WILL CONTINUE ON MONDAY
AND TUESDAY OF NEXT WEEK...WITH ADVISORY CONDITIONS POSSIBLE.
STRONG HIGH PRESSURE WILL BUILD INTO NORTH TEXAS NEXT MONDAY
NIGHT... KILLING THE GRADIENT. HIGH PRESSURE WILL FILTER SOUTH ON
TUESDAY... BACKING LIGHT TO MODERATE WINDS TO EAST THROUGH
WEDNESDAY BEFORE ANOTHER PLAINS LOW PRESSURE SYSTEM DEVELOPS AND
HELPS TURN WINDS TO SOUTHEAST WITH AN INCREASE IN STRENGTH TO
MODERATE. A COLD FRONT IS BEING FORECAST FOR N EXT FRIDAY...WHICH
WILL BRING STRONG NORTH WINDS TO THE LOCAL MARINE AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 82 68 83 70 / 0 0 0 10
BROWNSVILLE 84 69 85 69 / 0 0 0 10
HARLINGEN 86 67 86 68 / 0 0 0 10
MCALLEN 88 70 86 71 / 0 0 0 10
RIO GRANDE CITY 88 70 87 72 / 0 0 0 10
SOUTH PADRE ISLAND 80 69 81 71 / 0 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM THIS MORNING TO 8 PM
CDT THIS EVENING FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/54Hazardous weather outlook, Mar 26, 11:17 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1117 PM CDT WED MAR 26 2008 GMZ130-132-135-150-155-170-175-280430- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1117 PM CDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>257-280430- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1117 PM CDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH IS POSTED FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:01 PM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 9 hr |
| Mar 27, 5:34 AM CDT | Red Flag Warning | BRO | Cameron, Kenedy, Willacy | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.